| Catalog Number |
72290128 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a surgery, when one (1) firstpass mini straight was inserted into the joint and actuated, the capture window detached inside the body.All the broken pieces were removed from the patient.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11.H3, h6: the reported device was received for evaluation.A visual inspection revealed that it was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The returned suture capture is fractured into two sections, and the upper and lower jaws are no longer aligned.Bio debris is present.A functional evaluation was performed on the returned device and found that pulling the lever will close the jaws and will deploy the suture passer needle.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include (1) excessive force (2) tissue thickness or (3) damage or debris on the device tip between passes.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.